Alert archive / Florida / Special Marine Warnings in 2018
Special Marine Warning 310, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Nov 12, 2018, 6:15 PM EST. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 6:15 PM EST (23:15 UTC)
- Expired
- Nov 12, 2018, 7:45 PM EST
- In force
- 90 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 44 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WHUS52 KTAE 122315
SMWTAE
GMZ750-770-130045-
/O.NEW.KTAE.MA.W.0310.181112T2315Z-181113T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
515 PM CST MON NOV 12 2018
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Mexico Beach out
20 NM...
Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to
60 NM...
* Until 645 PM CST.
* At 515 PM CST, strong thunderstorms were located along a line
extending from 11 nm east of Highway 331 Bridge to near Okaloosa
Deep Water Reef, moving northeast at 40 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...frequent lightning...and heavy downpours. Make
sure all on board are wearing life jackets.
* Locations impacted include...
Panama City Beach, Laguna Beach and Santa Rosa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.
LAT...LON 3015 8639 3036 8619 3035 8609 3025 8590
3037 8585 3037 8574 3031 8570 2980 8609
2984 8640
TIME...MOT...LOC 2315Z 244DEG 39KT 3041 8593 2999 8642
HAIL...0.00IN
WIND...>34KTS
$$
42-DVD1 follow-up statement
530
FZUS72 KTAE 130040
MWSTAE
Marine Weather Statement
National Weather Service Tallahassee FL
640 PM CST MON NOV 12 2018
GMZ750-770-130049-
/O.EXP.KTAE.MA.W.0310.000000T0000Z-181113T0045Z/
640 PM CST MON NOV 12 2018
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 645 PM CST...
The affected areas were...
Coastal waters from Okaloosa-Walton County Line to Mexico Beach out
20 NM...
Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to 60
NM...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.
LAT...LON 3015 8639 3036 8619 3035 8609 3025 8590
3037 8585 3037 8574 3031 8570 2980 8609
2984 8640
TIME...MOT...LOC 0039Z 244DEG 39KT 3041 8593 2999 8642
$$
33-LFWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Nov 12, 3:52 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 12, 3:52 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
352 PM EST Mon Nov 12 2018
.SHORT TERM [Through Wednesday Night]...
The complicated forecast pattern continues through Wednesday night.
18Z regional surface analysis showed a low in coastal central LA
with a cold front extending southwestward offshore and a warm front
extending east-northeastward along coastal eastern LA, MS, and AL.
The warm front reaches across the FL Panhandle to just into western
Walton county, FL before diving south along the Panhandle coastline.
As the low moves eastward slowly tonight, the warm front will
continue to work its way into the area. A stable environment with
socked in low clouds north of the front has prevented severe storms
offshore from making it inland, but as the warm front pushes
northward, the environment will become increasingly unstable until
around sunset. The low level (0-1km) shear is 30-40 kts west of the
Chatahoochee/Apalachicola rivers. When combined with the forcing
from the warm front and decreasing instability, tornadoes will be
possible in this region. A tornado watch is in effect through 8 PM
ET. The heaviest rainfall has remained offshore so far today as well
and so far the zones in the flash flood watch have received around
2" or less. As the warm front continues northward, however, the
threat for heavy rainfall will also increase and will continue
through the night.
Instability will wind down again this evening and the front will
stall for the night. At this time, it's looking like the cold front
will stall near New Orleans to Birmingham. As a result, rounds of on
and off showers will likely continue through the night in our
western zones, but the severe threat will lower. The front will
again make some eastward progress on Tuesday and stall again Tuesday
night as the upper level disturbance driving it becomes cut off in
the southeastern Plains. Light to moderate rainfall is expected on
and off through the day Tuesday, with isolated thunderstorms
possible, followed by a brief break in rainfall overnight,
particularly east of Tallahassee/Valdosta.
On Wednesday, the low pressure system will deepen as the cut off
upper level low moves into the lower Mississippi Valley. Deep layer
southerly flow will drive another plume of moisture into our area
with PW values rising back to 2+" over the area. Another round of
heavy rainfall appears likely Wednesday through Wednesday night, as
the front pushes through most of the forecast area. Additional
rainfall accumulations tonight through Wednesday night are expected
to be around 3-5". At this time, the flash flood watch remains in
effect through Tuesday evening west of the Flint and Apalachicola
Rivers, but may need to be extended into Wednesday depending on how
much rainfall we get tonight.
.LONG TERM [Thursday Through Monday]...
Relatively quiet weather is expected through the long term period
beginning on Thursday as a trough of low pressure finally swings
through the southeast. Much cooler conditions expected behind the
front with high temperatures on Thursday and Friday dropping into
the mid 50s to low 60s. We could also see our first instance of
nighttime temps dropping into the 30s on Friday and Saturday
morning. Temps moderate slowly over the weekend with the upper 60s
and low 70s returning by Monday.
Conditions should remain dry through the period.
&&
.AVIATION...
[Through 18Z Tuesday]
While a few breaks are possible, overall, MVFR cigs are expected
this afternoon and evening with cigs decreasing to IFR overnight.
Rain showers will persist across the ECP to DHN area with the chance
for TSRA increasing this afternoon. Showers/thunderstorms will
transition east tonight and affect TLH and ABY, but chances are low
that storms will hold together as far east as VLD. Weak rotation has
been noted with many of the storms offshore that are transitioning
to the coast and in addition, strong wind gusts will be possible at
DHN and ECP this afternoon.
&&
.MARINE...
Winds and seas have lowered, but will increase again, possibly up to
advisory levels Tuesday afternoon through Wednesday morning.
Widespread showers and some thunderstorms will persist through
Wednesday night and exit Thursday morning as a slow moving cold
front pushes through. A tornado watch is in effect for our western
coastal waters through 7 PM CT.
&&
.FIRE WEATHER...
Aside from low dispersion indices, hazardous fire weather conditions
are not expected. A wet pattern will continue through mid to late
week.
&&
.HYDROLOGY...
Rainfall accumulations so far today have received around 2" or less.
As the warm front continues northward, however, the threat for heavy
rainfall will also increase and will continue through the night. The
slow moving front is not forecast to exit the area until late
Wednesday night/early Thursday morning, so periods of on and off
moderate to heavy rainfall will continue for the next few days.
Additional rainfall accumulations tonight through Wednesday night
are expected to be around 3-5". Flash flooding remains a concern. At
this time, the flash flood watch remains in effect through Tuesday
evening west of the Flint and Apalachicola Rivers, but may need to
be extended into Wednesday depending on how much rainfall we get
tonight.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 75 55 63 50 / 60 80 40 70 80
Panama City 67 71 52 60 49 / 80 80 50 70 80
Dothan 60 62 48 55 44 / 90 80 50 80 80
Albany 65 67 53 56 47 / 70 80 50 80 90
Valdosta 67 78 57 63 51 / 30 80 40 60 70
Cross City 69 81 63 73 58 / 20 40 40 50 60
Apalachicola 69 76 57 66 52 / 60 70 40 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Tuesday evening for Calhoun-Central
Walton-Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-
South Walton-Washington.
GA...Flash Flood Watch through Tuesday evening for Baker-Calhoun-Clay-
Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
Terrell.
AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 4 PM EST this afternoon for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
SHORT TERM...Nguyen
LONG TERM...Dobbs
AVIATION...Fieux
MARINE...Nguyen
FIRE WEATHER...Harrigan
HYDROLOGY...NguyenIn the hours before
Special weather statement, Nov 12, 1:33 PM EST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
133 PM EST MON NOV 12 2018
FLZ012-014-112-114-121930-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
133 PM EST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 230 PM EST/130 PM CST/...
At 126 PM EST/1226 PM CST/, Doppler radar was tracking a strong
thunderstorm 17 miles southwest of Mexico Beach, or 19 miles west of
Port St. Joe, moving northeast at 35 mph.
While these thunderstorms are over the open waters of the Gulf of
Mexico, they are moving toward the Florida Panhandle Coast. These
storms will approach coastal areas of Bay and Gulf Counties between
Tyndall Air Force Base and Cape San Blas. In addition to strong
gusty winds with these storms, there is the potential for isolated
tornadoes.
These storms will be near...
Tyndall Air Force Base by...105 pm CST
Mexico Beach by...115 pm CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, prompting the issuance of warnings from
the National Weather Service. If a warning is issued, be prepared to
take protective actions to shelter from these storms.
&&
A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
the Panhandle of Florida.
LAT...LON 2976 8548 2988 8549 3007 8580 3032 8569
3014 8524 2973 8537
TIME...MOT...LOC 1826Z 218DEG 30KT 2978 8563
38-GODSEYSpecial weather statement, Nov 12, 4:37 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM CST MON NOV 12 2018
FLZ007>009-108-122215-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
337 PM CST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND SOUTHWESTERN HOLMES
COUNTIES UNTIL 415 PM CST...
At 336 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Niceville to Valparaiso to near Destin to
9 miles southeast of Lake Lorraine to 15 miles southeast of Cinco
Bayou. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Oakwood Hills, Portland, Alpine Heights, Villa
Tasso, Blue Mountain Beach, De Funiak Spring Airport, Rock Hill,
Glendale, Pleasant Ridge, Center Ridge, Gulf Pines, Bunker, Grayton
Beach and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3071 8639 3096 8600 3043 8598 3027 8626
3031 8639 3040 8639
TIME...MOT...LOC 2136Z 225DEG 34KT 3057 8651 3048 8649 3041 8646 3032
8649 3022 8651
33-LFSpecial weather statement, Nov 12, 5:19 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM CST MON NOV 12 2018
FLZ008>010-108-122300-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
419 PM CST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 500 PM
CST...
At 418 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of De Funiak Springs to 12 miles
southeast of Eglin Air Force Base to 9 miles northeast of Santa Rosa
Beach. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Caryville, Westville, Ebro, Hinsons Crossroads,
Whitehead Crossroads, Cerrogordo, Gritney, Rock Hill, Holmes Valley,
Millers Ferry, Knox Hill, Bunker, Hickory Hill and Red Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.
LAT...LON 3064 8620 3071 8610 3071 8604 3075 8604
3093 8577 3071 8568 3049 8575 3034 8619
3039 8617 3038 8612 3039 8611 3042 8614
3043 8612 3043 8616 3046 8615 3047 8613
3047 8614 3049 8614
TIME...MOT...LOC 2218Z 240DEG 30KT 3060 8611 3053 8608 3044 8610
33-LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 8:44 PM EST | Small Craft Advisory | TAE | 19 hr | |
| Nov 12, 9:19 AM EST | Special Marine Warning | TAE | 56 min | |
| Nov 12, 10:13 AM EST | Special Marine Warning | TAE | 62 min | |
| Nov 12, 11:11 AM EST | Special Marine Warning | TAE | 2 hr | |
| Nov 12, 11:14 AM EST | Special Marine Warning | TAE | 91 min | |
| Nov 12, 12:39 PM EST | Special Marine Warning | TAE | 81 min | |
| Nov 12, 1:15 PM EST | Special Marine Warning | TAE | 72 min | |
| Nov 12, 1:33 PM EST | Special Weather Statement | TAE | Bay | 57 min |
| Nov 12, 1:55 PM EST | Special Marine Warning | TAE | 48 min | |
| Nov 12, 1:57 PM EST | Special Marine Warning | TAE | 106 min | |
| Nov 12, 2:16 PM EST | Severe Thunderstorm Warning | TAE | Bay, Gulf | 26 min |
| Nov 12, 3:16 PM EST | Severe Thunderstorm Warning | TAE | Bay | 27 min |
| Nov 12, 4:12 PM EST | Special Marine Warning | TAE | 2 hr | |
| Nov 12, 4:37 PM EST | Special Weather Statement | TAE | Walton | 38 min |
| Nov 12, 5:19 PM EST | Special Weather Statement | TAE | Holmes, Walton | 41 min |
| Nov 12, 5:50 PM EST | Tornado Warning | TAE | Holmes, Jackson, Walton, Washington | 25 min |
| Nov 12, 6:15 PM EST | Tornado Warning | TAE | Jackson | 16 min |
Nearby
Special Marine Warnings in Florida, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.